Alert archive / Colorado / Winter Storm Watches in 2015
Winter Storm Watch 13, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm watch at Dec 14, 2015, 3:45 AM MST for 6 counties in Colorado. It took effect at Dec 14, 2015, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 14, 2015, 3:45 AM MST (10:45 UTC)
- In effect from
- Dec 14, 2015, 11:00 PM MST
- Expired
- Dec 14, 2015, 3:12 PM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 139 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2660 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708 WWUS45 KBOU 141045 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 345 AM MST MON DEC 14 2015 ...HEAVY SNOW POSSIBLE FOR THE NORTHERN MOUNTAIN AND NORTHEAST PLAINS TONIGHT AND TUESDAY... .A STORM SYSTEM OVER WILL MOVE INTO SOUTHERN UTAH TODAY THEN STRENGTHEN AS IT MOVES INTO EAST CENTRAL COLORADO BY TUESDAY MORNING. SNOW...HEAVY AT TIMES...WILL DEVELOP OVER THE MOUNTAINS NORTH OF INTERSTATE 70 TONIGHT. SNOW AND BLOWING SNOW WILL DEVELOP OVER THE NORTHEAST PLAINS OF COLORADO LATE TONIGHT AND TUESDAY. STORM TOTALS OF 6 TO 12 INCHES WILL BE POSSIBLE IN THE NORTHERN MOUNTAINS OF COLORADO TONIGHT THROUGH TUESDAY...WITH 3 TO 7 INCHES POSSIBLE OVER THE NORTHEAST PLAINS...MAINLY NORTH AND EAST OF A LINE EXTENDING FROM BRIGGSDALE TO LAST CHANCE. THE SNOW WILL BE LIGHTER ALONG THE URBAN CORRIDOR DUE TO A DRIER DOWNSLOPE FLOW FROM THE CHEYENNE RIDGE. COZ031-033-141845- /O.NEW.KBOU.WW.Y.0030.151215T0100Z-151216T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 345 AM MST MON DEC 14 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST TUESDAY. * TIMING...MODERATE TO HEAVY SNOW WILL DEVELOP THIS EVENING AND CONTINUE THROUGH TUESDAY. THE INTENSITY OF THE SNOWFALL SHOULD START TO DECREASE TUESDAY AFTERNOON. * SNOW ACCUMULATIONS...STORM TOTALS 6 TO 12 INCHES. * WIND/VISIBILITY...VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES IN HEAVY SNOW. * IMPACTS...TRAVELERS SHOULD BE PREPARED FOR ICY AND SNOWPACKED ROADWAYS...ESPECIALLY OVER THE HIGHER MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ042-044-048>051-141845- /O.NEW.KBOU.WS.A.0013.151215T0600Z-151215T2100Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE... OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 345 AM MST MON DEC 14 2015 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE THIS EVENING THROUGH TUESDAY AFTERNOON. * TIMING...A MIX OF FREEZING DRIZZLE AND LIGHT SNOW WILL DEVELOP THIS EVENING. SNOW...HEAVY AT TIMES...WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH TUESDAY AFTERNOON. * SNOW ACCUMULATIONS...STORM TOTALS OF 3 TO 7 INCHES POSSIBLE...HEAVIEST NEAR THE WYOMING AND NEBRASKA BORDERS. * WIND/VISIBILITY...EAST TO NORTHEAST WINDS 15 TO 25 MPH TONIGHT THEN NORTH 15 TO 25 MPH WITH GUSTS TO 35 MPH TUESDAY. VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...ROADS WILL BECOME ICY AND SNOWPACKED FROM BLOWING AND DRIFTING SNOW ALONG WITH GREATLY REDUCED VISIBILITIES. THE COLDER TEMPERATURES AND STRONG WINDS WILL ALSO PRODUCED VERY COLD WIND CHILL TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
517 WWUS45 KBOU 141809 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1109 AM MST MON DEC 14 2015 ...HEAVY SNOW POSSIBLE FOR THE NORTHERN MOUNTAIN AND NORTHEAST PLAINS TONIGHT AND TUESDAY... .A STORM SYSTEM OVER WILL MOVE INTO SOUTHERN UTAH TODAY THEN STRENGTHEN AS IT MOVES INTO EAST CENTRAL COLORADO BY TUESDAY MORNING. SNOW...HEAVY AT TIMES...WILL DEVELOP OVER THE MOUNTAINS NORTH OF INTERSTATE 70 TONIGHT. SNOW AND BLOWING SNOW WILL DEVELOP OVER THE NORTHEAST PLAINS OF COLORADO LATE TONIGHT AND TUESDAY. STORM TOTALS OF 6 TO 12 INCHES WILL BE POSSIBLE IN THE NORTHERN MOUNTAINS OF COLORADO TONIGHT THROUGH TUESDAY...WITH 3 TO 7 INCHES POSSIBLE OVER THE NORTHEAST PLAINS...WITH THE HEAVIEST AMOUNTS NORTH AND EAST OF A LINE EXTENDING FROM BRIGGSDALE TO LAST CHANCE. THE SNOW MAY BE LIGHTER ALONG THE URBAN CORRIDOR DUE TO A DRIER DOWNSLOPE FLOW FROM THE CHEYENNE RIDGE...HOWEVER WILL LIKELY STILL SEE 2 TO 6 INCHES. COZ031-033-150015- /O.CON.KBOU.WW.Y.0030.151215T0100Z-151216T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 1109 AM MST MON DEC 14 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST TUESDAY... * TIMING...MODERATE TO HEAVY SNOW WILL DEVELOP THIS EVENING AND CONTINUE THROUGH TUESDAY. THE INTENSITY OF THE SNOWFALL SHOULD START TO DECREASE TUESDAY AFTERNOON. * SNOW ACCUMULATIONS...STORM TOTALS 6 TO 12 INCHES. * WIND/VISIBILITY...VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES IN HEAVY SNOW. * IMPACTS...TRAVELERS SHOULD BE PREPARED FOR ICY AND SNOWPACKED ROADWAYS...ESPECIALLY OVER THE HIGHER MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ042-044-048>051-150015- /O.CON.KBOU.WS.A.0013.151215T0600Z-151215T2100Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE... OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1109 AM MST MON DEC 14 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 11 PM MST THIS EVENING THROUGH TUESDAY AFTERNOON... * TIMING...A MIX OF FREEZING DRIZZLE AND LIGHT SNOW WILL DEVELOP THIS EVENING. SNOW...HEAVY AT TIMES...WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH TUESDAY AFTERNOON. * SNOW ACCUMULATIONS...STORM TOTALS OF 3 TO 7 INCHES POSSIBLE... HEAVIEST NEAR THE WYOMING AND NEBRASKA BORDERS. * WIND/VISIBILITY...EAST TO NORTHEAST WINDS 15 TO 25 MPH TONIGHT THEN NORTH 15 TO 25 MPH WITH GUSTS TO 35 MPH TUESDAY. VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...ROADS WILL BECOME ICY AND SNOWPACKED FROM BLOWING AND DRIFTING SNOW ALONG WITH GREATLY REDUCED VISIBILITIES. THE COLDER TEMPERATURES AND STRONG WINDS WILL ALSO PRODUCED VERY COLD WIND CHILL TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
148 WWUS45 KBOU 142212 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 312 PM MST MON DEC 14 2015 ...HEAVY SNOW FOR THE NORTHERN MOUNTAINS AND SNOW AND WIND FOR THE PLAINS TONIGHT AND TUESDAY... .A STORM SYSTEM WILL STRENGTHEN AS IT MOVES INTO EAST CENTRAL COLORADO BY TUESDAY MORNING. SNOW...HEAVY AT TIMES...WILL DEVELOP OVER THE MOUNTAINS NORTH OF INTERSTATE 70 TONIGHT. SNOW AND BLOWING SNOW WILL DEVELOP OVER THE URBAN CORRIDOR AND NORTHEAST PLAINS OF COLORADO LATE TONIGHT AND TUESDAY. COZ042-044-048>051-150615- /O.UPG.KBOU.WS.A.0013.151215T0600Z-151215T2100Z/ /O.NEW.KBOU.WS.W.0017.151215T1200Z-151216T0000Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE... OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 312 PM MST MON DEC 14 2015 ...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...A MIX OF FREEZING DRIZZLE AND LIGHT SNOW WILL DEVELOP AFTER MIDNIGHT. SNOW...HEAVY AT TIMES...WILL DEVELOP BY EARLY TUESDAY MORNING. WINDS WILL INCREASE TUESDAY MORNING INTO THE AFTERNOON. SNOW AND WIND WILL DIMINISH BEGINNING TUESDAY EVENING. * SNOW ACCUMULATIONS...STORM TOTALS OF 4 TO 7 INCHES...HEAVIEST NEAR THE WYOMING AND NEBRASKA BORDERS. * WIND/VISIBILITY...EAST TO NORTHEAST WINDS 15 TO 25 MPH TONIGHT THEN NORTH 15 TO 25 MPH WITH GUSTS TO 35 MPH TUESDAY. VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...ROADS WILL BECOME ICY AND SNOWPACKED FROM BLOWING AND DRIFTING SNOW ALONG WITH GREATLY REDUCED VISIBILITIES. THE COLDER TEMPERATURES AND STRONG WINDS WILL ALSO PRODUCE VERY COLD WIND CHILL TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ038-040-041-043-045-150615- /O.EXB.KBOU.WW.Y.0030.151215T0600Z-151216T0000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND SOUTH WELD COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS... DEER TRAIL...LEADER 312 PM MST MON DEC 14 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY. * TIMING...MODERATE TO HEAVY SNOW WILL BEGIN TO DEVELOP AROUND MIDNIGHT AND CONTINUE THROUGH TUESDAY. THE HEAVIEST SNOW IS EXPECTED BETWEEN MIDNIGHT AND NOON ON TUESDAY. THE INTENSITY OF THE SNOWFALL SHOULD START TO DECREASE TUESDAY AFTERNOON FROM WEST TO EAST. * SNOW ACCUMULATIONS...STORM TOTAL OF 3 TO 6 INCHES. * WIND/VISIBILITY...NORTH 10 TO 20 MPH WITH GUSTS TO 30 MPH ON TUESDAY. VISIBILITIES MAY BE REDUCED TO LESS THAN HALF A MILE AT TIMES IN HEAVY SNOW. * IMPACTS...ROADS WILL BECOME ICY AND SNOWPACKED FROM BLOWING AND DRIFTING SNOW ALONG WITH REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ031-033-150615- /O.CON.KBOU.WW.Y.0030.151215T0100Z-151216T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 312 PM MST MON DEC 14 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST TUESDAY... * TIMING...MODERATE TO HEAVY SNOW WILL DEVELOP THIS EVENING AND CONTINUE THROUGH TUESDAY. THE INTENSITY OF THE SNOWFALL SHOULD START TO DECREASE TUESDAY AFTERNOON. * SNOW ACCUMULATIONS...STORM TOTALS 6 TO 12 INCHES. * WIND/VISIBILITY...VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES IN HEAVY SNOW. * IMPACTS...TRAVELERS SHOULD BE PREPARED FOR ICY AND SNOWPACKED ROADWAYS...ESPECIALLY OVER THE HIGHER MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm watch went out at Dec 14, 3:35 AM MST, 10 minutes earlier.
Area forecast discussion, Dec 14, 3:35 AM MST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 335 AM MST MON DEC 14 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 259 AM MST MON DEC 14 2015 THE NEXT TROUGH WILL MOVE IS EXPECTED TO MOVE INTO SOUTHEASTERN UTAH THIS MORNING...THEN STRENGTHEN IS IT MOVES TO THE CO/UT LINE BY 00Z TUESDAY...IT WILL MAKE ITS WAY INTO SOUTHEAST CO BY 12Z TUESDAY. SNOW WILL DEVELOP IN THE MOUNTAINS LATE THIS AFTERNOON BUT WILL INTENSIFY AS THE SYSTEM STRENGTHENS THIS EVENING. NOT MUCH TO CONTEND WITH FOR DENVER AND THE NORTHEAST PLAINS TODAY WITH TEMPERATURES CLOSE TO NORMAL. FOR TONIGHT...THE MDLS SHOW A TIGHTLY WOUND TROUGH AT 500 MB WITH STRONG MID LEVEL QG ASCENT OVER WESTERN CO THIS EVENING. WILL HOIST A WINTER WEATHER ADVISORY FOR ZONES 31 AND 33 TONIGHT THROUGH TUESDAY AFTN... HEAVIEST AMOUNTS WILL BE NORTH OF I-70. AS THE SYSTEM SHIFTS INTO EAST CENTRAL CO LATE TONIGHT IT BECOME VERTICALLY STACKED OVER THE SFC LOW. MDLS SOUNDINGS DO HINT AT SOME FREEZING DRIZZLE THIS EVENING...BUT AS THE SYSTEM STRENGTHEN LATE TONIGHT IT SHOULD TURN OVER COMPLETELY TO SNOW. STRONG NORTHERLY WINDS WILL PRODUCE LOW LEVEL DOWNSLOPE OFF THE CHEYENNE RIDGE LATE TONIGHT. SO IN SPITE OF THE STRONG MID LEVEL QG ASCENT...THIS SHOULD LESSEN THE EXPECTED SNOW AMOUNTS OVER THE URBAN CORRIDOR. LESSER AMOUNTS IN THE FT COLLINS/GREELEY AREAS SOUTHWARD...MAINLY 1 TO 3 INCHES. OVER THE FAR NORTHEAST PLAINS...WL GO WITH A WINTER STORM WATCH FOR ZONES 42..44..48>51 FM 06Z TONIGHT THROUGH 00Z TUESDAY AFTN. HIGHEST AMOUNTS SHOULD BE NEAR THE WYOMING AND NEBRASKA BORDERS. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 259 AM MST MON DEC 14 2015 UPPER LEVEL LOW CENTERED OVER SOUTHEAST COLORADO WILL QUICKLY LIFT NORTHEAST DURING THE DAY AND BE OVER THE NORTHERN PLAINS TUESDAY NIGHT. FOR THE FRONT RANGE AND EASTERN PLAINS...SNOW WILL BE FALLING 12Z TUESDAY MORNING. AS THE LOW PROGRESSES EAST...LOW LEVEL WINDS WILL TURN WEST OF DUE NORTH. THIS WILL PRODUCE DOWNSLOPE AND LIKELY CAUSE SNOW TO END DURING THE MORNING HOURS ALONG THE FRONT RANGE. FARTHER EAST...SNOW WILL LINGER LONGER DUE TO A LACK OF DOWNSLOPE AND LIFT ON THE BACKSIDE OF THE LOW. THIS SYSTEM WILL BE A QUICK MOVER...SO SNOW WILL NOT LAST LONG. EXPECT 1-4 INCHES ALONG THE FRONT RANGE WITH 3-7 OVER THE NORTHEAST CORNER WHERE LIFT WILL BE BETTER. WILL HAVE A WINTER STORM WATCH FOR THE NORTHEAST CORNER THROUGH TUESDAY. NORTHWEST FLOW BEHIND THE EXITING SYSTEM WILL PRODUCE SNOW OVER THE MOUNTAINS...MAINLY NORTH OF I-70. SNOW IS EXPECTED TO END OVER THE NORTHEAST CORNER OF THE STATE DURING THE AFTERNOON HOURS. NORTHERLY WINDS WITH GUSTS UP TO 40 MPH AND WILL PRODUCE AREAS OF BLOWING SNOW OVER NORTHEAST COLORADO. PERIODS OF LIGHT SNOW WILL LINGER IN THE MOUNTAINS TUESDAY NIGHT AND WEDNESDAY UNDER A NORTHWEST FLOW ALOFT. DOWNSLOPE CONDITIONS WILL KEEP THE PLAINS DRY WEDNESDAY. A WEAK WAVE AND STRONG JET WILL MOVE INTO THE REGION LATE WEDNESDAY NIGHT AND EARLY THURSDAY. THIS MAY ENHANCE THE SNOW IN THE MOUNTAINS. WILL ADD LOW POPS TO THE FRONT RANGE FOR THIS SYSTEM. IF ANY SNOW OCCURS ALONG THE FRONT RANGE...IT LOOKS TO BE LIGHT. THE NORTHWEST FLOW WILL KEEP TEMPERATURES BELOW NORMAL AND LIKELY BELOW FREEZING WEDNESDAY AND THURSDAY. AN UPPER LEVEL RIDGE WILL BUILD OVER THE WESTERN U.S. FRIDAY AND REMAIN OVER THE REGION THROUGH THE WEEKEND. THIS WILL START A WARMING TREND. BY THE WEEKEND...TEMPERATURES WILL CLIMB ABOVE NORMAL WITH HIGHS ABOVE 50 DEGREES FOR PARTS OF NORTHEAST COLORADO. ONLY CHANCE FOR SNOW WILL BE IN THE MOUNTAINS LATE SUNDAY AS A WEAK SYSTEM APPROACHES THE CENTRAL ROCKIES. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 259 AM MST MON DEC 14 2015 VFR CONDITIONS THROUGH 22Z TONIGHT WITH E/SE WINDS THIS MORNING SWITCHING TO NE THIS AFTN. MVFR CIGS THIS EVENING...WITH WINDS MORE NORTHERLY. AFTER 06Z MVFR CIG/VSBY RESTRICTION DUE TO DEVELOPING SNOW AND MAYBE SOME BRIEF POCKETS OF FREEZING DRIZZLE THIS EVENING..03-06Z. WL NOT INCLUDE THIS IN THE TAF YET WITH LOWER CONFIDENCE AT THIS TIME. MVFR/IFR CIGS/VSBY RESTRICTIONS DUE TO INCREASING SNOWFALL BY 12Z TUESDAY. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR COZ042-044-048>051. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 5 PM MST TUESDAY FOR COZ031-033. && SHORT TERM...COOPER LONG TERM...MEIER AVIATION...COOPER
Hazardous weather outlook, Dec 13, 10:58 AM MST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1058 AM MST SUN DEC 13 2015 COZ030>051-141800- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1058 AM MST SUN DEC 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL DIMINISH OVER SOUTHEAST COLORADO BY EARLY THIS AFTERNOON WITH ADDITIONAL ACCUMULATIONS LESS THAN AN INCH. THERE WILL STILL BE GUSTY NORTHWEST WINDS OVER THE FAR NORTHEAST PLAINS AND ACROSS LINCOLN COUNTY WITH SOME BLOWING SNOW EXPECTED. CONSIDERABLE CLOUDINESS OVER THE REST OF NORTHEAST COLORADO THROUGH EARLY AFTERNOON THEN BECOMING PARTLY SUNNY. CONTINUED COOL TODAY WITH HIGH TEMPERATURES IN THE UPPER TEENS AND 20S IN THE MOUNTAINS...WITH MAINLY 30S ACROSS THE NORTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT LOW PRESSURE SYSTEM WILL BRING SNOW TO THE AREA LATE MONDAY AND TUESDAY. THIS SYSTEM WILL BE SIMILAR TO PREVIOUS SYSTEMS WITH SNOWFALL AMOUNTS LESS THAN 6 INCHES FOR MOST OF THE AREA. SOME MOUNTAIN LOCATIONS MAY SEE SLIGHTLY HIGHER AMOUNTS...MOSTLY OVER THE PARK...GORE AND MEDICINE BOW MOUNTAINS WHERE AMOUNTS OF 6 TO 10 INCHES MAY FALL. SNOW WILL LIKELY NOT BEGIN OVER THE PLAINS UNTIL AROUND MIDNIGHT OR LATER MONDAY NIGHT. GUSTY NORTH WINDS ARE EXPECTED TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW OVER THE NORTHEAST PLAINS ON TUESDAY. NORTHWEST FLOW ALOFT MAY BRING PERIODS OF LIGHT SNOW TO THE MOUNTAINS WEDNESDAY AND THURSDAY. THIS PATTERN WILL BRING DRY AND COOL CONDITIONS ACROSS THE FRONT RANGE AND EASTERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:45 AM MST | Winter Weather Advisory | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 11 more | 37 hr |
| Dec 14, 3:12 PM MST | Winter Storm Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 9 more | 26 hr |
Nearby
Winter Storm Watches in Colorado, 2015Every winter storm watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.